Possible nerve damage after lipo? Or is this normal to itch like crazy?

I had flanks, upper, lower abdomen lipo & fat transfer to the butt. 5 days post-op now and have considerable amount of bruising but the itching is unbearable. The itch (stomach and gential area) is from the inside out so scratching the area only irritates it worse. I get some relief from briefly removing my garment but putting it back on brings me right back to where I was. I am on Hydros for pain and told I can take an OTC allergy pill but that did nothing for the itching yesterday.

Doctor Answers 9

Itching after Liposuction

I have all my patients on neurontin to help prevent itching and tingling as the nerves come back.  This is a common feeling after surgery . I suggest you speak to your physician.  Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Itching after liposuction

Consider wearing a pair of silk boxer shorts under your garment.  I've found this to be most comfortable for sensitive or allergic skin.Regards, Jon A Perlman MD FACS  Certified, American Board of Plastic Surgery  Extreme Makeover Surgeon ABC TV Best of Los Angeles Award 2015, 2016  Beverly Hills, Ca 

Jon A. Perlman, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 30 reviews

Post lipo itching

Thank you for your question. You may have allergy to material in the garment. Please contact your surgeon for assessment. 

Itching after Liposuction

Hi there and thanks for posting.You need to go back and see your surgeon for a full assessment.It could be normal, it could be an allergy it is just not possible to determine without seeing and examining you.I hope it all resolves quickly for you
Richard

Liposuction and BBL - why the itching?

Thank you for asking about your liposuction and BBL.
  • You are likely to be allergic to the elastic or other material in your garment.
  • OTC allergy meds will not help. 
  • The itching will continue until there is no contact with skin and garment.
  • Take off your garment, shower and put on a long cotton T-shirt and cotton panties under the garment.
  • If the itching continues, contact your surgeon for further instructions or a new garment.
  • You should not need to be on narcotics for itching - narcotics can also cause severe itching. 
Always see a Board Certified Plastic Surgeon. Best wishes  - Elizabeth Morgan MD PHD FACS

Itching after lipo

It is common and temporary. You might consider whether or not you may be allergic/sensitive to the garment/binder. Ask your surgeon if you can remove and wash it. Try again. If recurs, ask if you can leave it off for a few hours. This trial & error approach may answer your question.

Robert H. Hunsaker, MD
Miami Plastic Surgeon
4.4 out of 5 stars 72 reviews

VPossible nerve damage after lipo? Or is this normal to itch like crazy?

Very doubtful it was the lipo. Take off the garment, stop the pain or all pills, see a dermatologist for rash/hive issues.

Itching after liposuction

Thank you for your question.I am sorry to hear about the discomfort that you are experiencing, but I want to assure you that the itching that you describe is fairly common following a liposuction procedure.  While this sensation typically resolves as you continue to heal and recover, I can appreciate how uncomfortable it can be.  Sometimes the friction generated between the skin and the compression garment can cause this itching and sometimes it can be attributed to the temporary disruption of nerve endings from liposuction.  In either scenario, this itching is temporary and should resolve quite quickly.  I would recommend following up with your operating surgeon to discuss your concerns and recovery experience thus far and defer to your doctors recommendations.  Some patients do experience relief by removing their compression garment alone, while others may require OTC anti-histamines, such as Benadryl.  I hope you find this helpful and best of luck on your recovery! 

Possible nerve damage after lipo?

Thank you for your question and I am sorry to hear of your itching symptoms after your procedure.  This sensation is not uncommon after liposuction and resolves spontaneously as your results mature.  Allow yourself more time to heal but you can improve your symptoms with Benadryl or Vistaril, the latter requiring a prescription by your doctor.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.